# SDR 2003FA0000793

- Difficulty date: July 9, 2003
- Submitted: August 7, 2003
- Operation: General aviation
- Aircraft: N445PA
- Make and model: Piper PA-28-181
- Aircraft serial: 2843500
- Engine: Lyc O360A4M
- Propeller: Snsnch 76EM8
- System (JASC): 2701 · Control Column Section
- Part: Screw
- Part number: MS24694S59
- Condition: Backed Out
- Location: Control Collumn
- Part time: 2,134 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THE SCREW THAT HOLDS THE CONTROL WHEEL TO THE YOKE WAS FOUND TO BE BACKED OUT ON BOTH THE PILOT AND CO-PILOTS WHEEL BY A .2500 TURN.  WHEN THE SCREW BACKS OUT ENOUGH, IT FALLS OUT ALLOWING THE WHEEL TO ROTATE FREELY AROUND THE YOKE.  THIS RESULTS IN NO FLIGHT CONTROL INPUT.  PROBABLE CAUSE IS THA THE SCREW IS TOO SHORT.  THE MS24964S59 SCREW IS 1.0937 INCH LONG WITH ONLY HALF A THREAD SHOWING THROUGH THE NUTPLATE.
